Alert archive / Wisconsin / Small Craft Advisories in 2022
Small Craft Advisory 91, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 16, 2022, 3:34 AM CDT. It took effect at Oct 16, 2022, 3:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2022, 3:34 AM CDT (08:34 UTC)
- In effect from
- Oct 16, 2022, 3:00 PM CDT
- Expired
- Oct 17, 2022, 4:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 9:22 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Oct 15, 9:22 PM CDT, 6 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
922 PM CDT Sat Oct 15 2022
.UPDATE...
(Issued 921 PM CDT Sat Oct 15 2022)
Seeing some radar returns this evening that most likely aren't
reaching the ground. Dewpoint depressions are 15-25 degrees and
cloud bases are 5-8 kft, so plenty of dry air out there. Mostly
cloudy skies this evening will likely give way to some clearing
tonight, before clouds increase again from the north early Sunday
morning. Temps have been slow to fall this evening, but the period
of decreasing clouds later on should allow for some colder
conditions through the remainder of the night.
DDV
&&
.SHORT TERM...
(Issued 230 PM CDT Sat Oct 15 2022)
Tonight through Sunday night:
A cold front will swing through the area tonight. Moisture with
the 500 speed max and low level waa will remain north or northeast of
our area tonight. Once the cold front moves through there will be
a period of caa that'll persist into Sunday. A strongly cyclonic
flow and an embedded shortwave will likely touch off a few showers
especially during the afternoon hours. With low pressure strengthening
to our east into Sunday night the cold advection/low level thermal
trough will be amplifying across the area. We should see freezing
temperatures area wide later Sunday night into Monday morning, so
have gone ahead and hoisted a Freeze Watch for our remaining
vulnerable counties.
&&
.LONG TERM...
(Issued 230 PM CDT Sat Oct 15 2022)
Monday through Saturday:
We may see some shower activity on Monday on the western periphery
of the low to our east. Some flakes not out of the question due the
colder thermal profile. The cold airmass lingers into Wednesday.
Then we have a pretty pronounced warmup on the way to round out
the week. Waa begins Wednesday night and will further amplify each
day heading into the start of the weekend. Have made some upward
temperature adjustments as it appears the NBM is woefully too cold
given the pattern. So, have made some upward adjustments for the
Thursday-Saturday timeframe and would imagine some further
boosting will be needed on subsequent shifts.
&&
.AVIATION...
(Issued 921 PM CDT Sat Oct 15 2022)
Mostly cloudy conditions with cloud bases in the 5-8 kft range
will continue into late evening, with some clearing then likely
tonight. Clouds will then increase from the north early Sunday
morning, with some MVFR ceilings possible tomorrow, particulary
north of I-94. May see a few rain showers in northern areas by
tomorrow afternoon as well.
DDV
&&
.MARINE...
(Issued 230 PM CDT Sat Oct 15 2022)
A Small Craft Advisory is in effect for the nearshore waters of
Lake Michigan into this evening for gusty southwest winds.
A Small Craft Advisory may be needed for Sunday morning as well,
as gusts will be close to 22 knots at times. A Small Craft
Advisory will likely be needed for Sunday afternoon and evening,
for gusty northwest winds to 30 knots.
Strong northwest winds are then likely by later Sunday night into
Tuesday, as low pressure deepens over southeast Ontario. Gales
are likely during this period, and a Gale Watch remains in effect
for the nearshore and open waters of Lake Michigan. High waves are
also anticipated during this period over the open waters.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Freeze Watch...WIZ051-WIZ052-WIZ058-WIZ059-WIZ060-WIZ063-WIZ064-
WIZ065-WIZ066-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...3 AM
Monday to 9 AM Monday.
LM...Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-LMZ673-
LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878...4 AM Monday to 7 PM Tuesday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 4 AM
Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Oct 15, 2:33 PM CDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 233 PM CDT Sat Oct 15 2022 WIZ046-047-051-052-056>060-062>072-161945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 233 PM CDT Sat Oct 15 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Some frost is possible later tonight into early Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Freeze Watch is in effect late Sunday night into early Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-161945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 233 PM CDT Sat Oct 15 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect for gusty southwest winds into this evening, becoming northwest later tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday West to northwest winds may reach Small Craft Advisory levels Sunday morning. Winds will likely reach Small Craft Advisory levels Sunday afternoon and evening. Northwest gales are then likely later Sunday night into Tuesday. A Gale Watch is in effect for this period. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-161945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 233 PM CDT Sat Oct 15 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Gusty southwest to west winds to 30 knots may occur into this evening. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Gusty northwest winds to 30 knots are likely Sunday evening. Northwest gales of 40 to 45 knots are likely later Sunday night into Tuesday. A Gale Watch is in effect for this period. High waves are anticipated during this period as well. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:34 AM CDT | Gale Warning | MKX | 3 days | |
| Oct 16, 3:37 AM CDT | Freeze Warning | MKX | Dane, Dodge, Fond du Lac, Green, Jefferson, Kenosha and 8 more | 29 hr |
Nearby
Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.